MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 9MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 9MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420830
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/01/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had an injection in pes anserine bursa to relief persistent pain.Also clicking and popping felt by doctor that may be related to capsular fibrosis.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, without analysis of the explanted components, the root cause of the tibial component loosening cannot be concluded.However, the reported pre-revision events are all most likely related to the early report of mild tilting of the smaller tibial tray, lateral patellar tracking coupled with the early onset of symptoms suggesting residual instability post primary implantation and concerns of the varus alignment.Delayed revision potentially contributed to the severity of the patient¿s worsening symptoms.The patient impact was the persistent anterior knee pain and other reported progressive symptoms in addition to the 1st revision surgery and an expected 2nd revision with a brief post-operative rehabilitative phase.Due to the recurrence of ¿symptomatic scar tissue formation ¿ with a flexion instability post-1st revision, future similar concerns cannot be definitively excluded.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 5-6 9MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8036207
Report Number1020279-2018-02368
Device Sequence Number11144487
Product Code JWH
UDI-Device Identifier03596010209641
UDI-Public03596010209641
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2023
Device Catalogue Number71420830
Device Lot Number13GM06138
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer10/05/2018
Initial Report FDA Received Date11/03/2018
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR